MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552220
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was used during a ureteral stent implantation procedure in the kidney, performed on (b)(6) 2021.During the procedure and inside the patient, when the physician attempted to implant the stent, it was noticed that the stent wrinkled.Another polaris loop stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a040601, captures the reportable event of stent buckled material inside the patient.Block h10: the returned polaris loop ureteral stent was analyzed.And a visual evaluation noted, that the bladder section buckled/accordion.The suture string was not return for the analysis.And the loops were in good shape.No other problems with the device were noted.The reported event was confirmed.According to product analysis, the device has the catheter buckled/accordion.The failure is known to be generated, due to an excess of force used when the stent is pushed up with the pusher/positioner over the guidewire.The device was received without the suture string and out of the original pouch.This is evidence that the device was handled.It is most likely, that it was generated, due to the manipulation of the device or due to the interaction with other devices, during the procedure.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed, that no anomalies or deviations related to the event occurred, during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation, that a polaris loop ureteral stent was used, during a ureteral stent implantation procedure in the kidney.Performed on (b)(6) 2021.During the procedure, and inside the patient.When the physician attempted to implant the stent, it was noticed, that the stent wrinkled.Another polaris loop stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11649191
Report Number3005099803-2021-01670
Device Sequence Number3683196
Product Code FAD
UDI-Device Identifier08714729421023
UDI-Public08714729421023
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/20/2023
Device Model NumberM0061552220
Device Catalogue Number155-222
Device Lot Number0025454720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/28/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight70